I am really trying not to cry whilst emailing this: Went to see my GP yesterday - Tried to tell her how I am feeling which is pretty bad

got her to recap and copy my lab results......1) TSH is now 3.12 (miu/L RANGE - 0.35-5.00miu/L: - I have been taking levothyroxine 50mg x daily for 4 months..(.my previous TSH was 5.02:) 2) Serum Free T4 is 14.2 pmo1/L RANGE - 11.00-23pmol/L *However, last visit (different GP) I asked to test my Serum Free T3 level - (angela) = 4.6 pmo1/L RANGE - 3.90 - 6.80pmo1/L** (Not sure who/what Angela is???? - could be GP name that I saw....?)

3) Serum Vit B12 (cb5739) - 944 ng/1 RANGE - 200-900.00ng/1 ** there wasa note on my results that states this is high - am I taking B12 injections *** I have them every 3 months - have done for the last x two years.......4) Vit D - 107.2 RANGE - 50 - 150nmo1/L - take vit D tabs one x monthly.....5) Serum folate - 6.7 ug/L RANGE - 4.60-18.70 ug/L 6) Serrum Ferritin - 66 ug/L RANGE - 12.00 - 300.00 ug/L

**** I have since aquire a private testing kit for thyroid - 'gene testing' from a suggested site from here.. (cost £60.00) . I am so very ill at the moment......****My GP's will not budge........****** I am trying to purchase Amour but not sure howe much to take ect..... I have also purchase via a German web site = Mycare.d *** B12 ampoules...But how do I know if they are safe? and, How do I inject my self...I have never done this before????? However, I have studied the research (from this site) and I should be OK to inject once a month ...***My GP will not budge from my B12 injections which are once every three months.......!!! Do most GP's think they are the King and Queens's of Medication!!!!!..... Please some one help - this is really making me ill.....

In summary: My tests have always been on the low side.......I have not felt any better.......

I am going through the Menapause - taking antidepresents ................Been told I have ME......depressed, irratable, so very tired and fatigued ALL THE TIME....aching, no energy...* Before B12 is due ...get really really breathless-when doing very slight exersion...going up stairs....feel really shaky, pins and needles - hands and feet -.......really bad headache's........ BUT I will get better with you help......I do have a gut feeling about this... Gill

Last edited by

7 Replies

  • Do you think you could come and join this Facebook Group re the B12 side of things:


    Or the PAS forum:


    Lots of support and advice regarding self treating.

    Your folate is looking a bit on the low side, you would benefit from supplementing this, it will really help with the headaches I believe. Also need a B-complex. Your serum B12 levels are bound to be high as you are on injections, the test and range are irrelevant. My levels were around 2000 when last checked.

    Come and post your concerns on Facebook, it's a closed group so posts are only seen by group members.

    H x

  • She should not fight giving you an increase in Levo as 50 is very low. I have menopausal friends who take just 50 mcg. but all have weight problems. I suppose that heart conditions are a concern for women over a certain age but you are struggling so more concern about under dosing would be my take. It is not good to stop increasing your levo BEFORE reaching your optimal dose. stopthethyroidmadness.com/l... Such awful treatment is so uncalled for.

  • Hi Heloise, this is what Dr Lowe said re heart and thyroid hormone:-


  • Iv sent you a pm

  • 50mcg of levo may be too low a dose for you and I will link to a site which will explain what happens if the dose is too low. It is not the question but the answer which is important. Go to the date November 20, 2002.

    Your TSH is too high anyway at 3.12 (even if it is 'in range') they are not acknowledging that you are having clinical symptoms. If you are having B12 injections quarterly, your B12 isn't too high. Mine used to be 1,500 or upwards.


  • Hi Gill,

    It sounds like you are having a rough time at the moment.

    Sometimes it does feel like to docs are just not listeneing to what you are saying, and stress physically affects people making them worse.

    To me, it sounds like you are on a mixed bag of meds and that the levels need sorting, but I am no expert.

    Please be assured, we are listening to you, and there are many knowlegeable people here that can suggest ideas of how to make you better, but in the meantime I am sending you Big HUGE virtual Hugs. :-)


  • Thank-you!! Recieved your hug!!! A big hug to you too!!! G XXxXX

You may also like...